Magnetic properties of some itinerant-electron systems at T>0

Michael Aizenman, Elliott Lieb

Research output: Contribution to journalArticle

28 Scopus citations


The Lieb-Mattis theorem on the absence of one-dimensional ferromagnetism is extended here from ground states to T>0 by proving, inter alia, that M the magnetization of a quantum system in a field h>0, is always less than the pure paramagnetic value M0=tanh with =1/kT. Our proof rests on a new formulation in terms of path integrals that holds in any dimension; another of its applications is that the Nagaoka-Thouless theorem on the Hubbard model also extends to T>0 in the sense that Mexceeds M0.

Original languageEnglish (US)
Pages (from-to)1470-1473
Number of pages4
JournalPhysical Review Letters
Issue number12
StatePublished - Jan 1 1990

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Magnetic properties of some itinerant-electron systems at T>0'. Together they form a unique fingerprint.

  • Cite this